U.S. doctors online nowAsk doctors free
OH
A 25-year-old member asked:

Do estrogen-free birth control pills cause or just exacerbate acne and body hair growth?

2 doctor answers4 doctors weighed in
Dr. Tahir Chauhdry
Obstetrics and Gynecology 69 years experience
No: The exact opposite. It increased sex hormone binding globulin. Therefore acne and hair growth is less.
Dr. Ayman Shahine
Cosmetic Surgery 33 years experience
PROGESTERONE ONLY OC: Yes it may happen because the body could metabolize the progestin in the birth control pills into an androgen, a male like hormone, which in turn can show the symptoms u mention.
Last updated Dec 8, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.